zbMATH — the first resource for mathematics

Comparison theorems for noncanonical third order nonlinear differential equations. (English) Zbl 1128.34021
The third-order nonlinear differential equations that have quasiderivatives of the form \[ \left(\frac{1}{p(t)}\left(\frac{1}{r(t)} x'(t)\right)'\right)'+q(t) f(x(t))=0,\;t\geq 0\tag{N} \] are considered. Investigations are based on a study of the asymptotic behavior of nonoscillatory solutions of equation (N) as well as a linearization device. Some established results for linear equation (N) (the case \(f(x(t))=x(t))\) are summarized. Comparison theorems on property A (that means: any proper solution \(x\) of (N) is either oscillatory or satisfies the condition \(|x^{[i]}(t)|\to 0\) as \(t\to\infty,\;\tau=0,1,2)\), between the linear and nonlinear equations are proved. As a result, sufficient conditions that ensure property A for equation (N) are obtained. Several examples illustrating the main theorems are also provided. The assumptions on the nonlinearity \(f\) are restricted to its behavior only in a neighborhood of zero and a neighborhood of infinity.

34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34D05 Asymptotic properties of solutions to ordinary differential equations
Full Text: DOI
[1] M. Cecchi, Z. Došlá and M. Marini: “On nonlinear oscillations for equations associated to disconjugate operators”, Nonlinear Analysis, Theory, Methods & Applications, Vol. 30(3), (1997), pp. 1583-1594. http://dx.doi.org/10.1016/S0362-546X(97)00028-X · Zbl 0892.34032
[2] M. Cecchi, Z. Došlá and M. Marini: “Comparison theorems for third order differential equations”, Proceeding of Dynamic Systems and Applications, Vol. 2, (1996), pp. 99-106. · Zbl 0873.34021
[3] M. Cecchi, Z. Došlá and M. Marini: “Asymptotic behavior of solutions of third order delay differential equations”, Archivum Mathematicum(Brno), Vol. 33, (1997), pp. 99-108. · Zbl 0916.34059
[4] M. Cecchi, Z. Došlá and M. Marini: “Some properties of third order differential operators”, Czech. Math. J., Vol. 47(122), (1997), pp. 729-748. http://dx.doi.org/10.1023/A:1022878804065
[5] M. Cecchi, Z. Došlá and M. Marini: “An Equivalence Theorem on Properties A, B for Third Order Differential Equations”, Annali di Matematica pura ed applicata (IV), Vol. CLXXIII, (1997), pp. 373-389. http://dx.doi.org/10.1007/BF01783478 · Zbl 0937.34029
[6] M. Cecchi, Z. Došlá, M. Marini and Gab. Villari: “On the qualitative behavior of solutions of third order differential equations”, J. Math. Anal. Appl., Vol. 197, (1996), pp. 749-766. http://dx.doi.org/10.1006/jmaa.1996.0050 · Zbl 0856.34034
[7] J. Džurina: “Property (A) of n-th order ODE’s”, Mathematica Bohemica, Vol. 122(4), (1997), pp. 349-356. · Zbl 0903.34031
[8] T. Kusano and M. Naito: “Comparison theorems for functional differential equations with deviating arguments”, J. Math. Soc. Japan, Vol. 33(3), (1981), pp. 509-532. http://dx.doi.org/10.2969/jmsj/03330509 · Zbl 0494.34049
[9] I. Mojsej and J. Ohriska: “On solutions of third order nonlinear differential equations”, CEJM, Vol. 4(1), (2006), pp. 46-63. · Zbl 1104.34048
[10] J. Ohriska: “Oscillatory and asymptotic properties of third and fourth order linear differential equations”, Czech. Math. J., Vol. 39(114), (1989), pp. 215-224. · Zbl 0688.34018
[11] J. Ohriska: “Adjoint differential equations and oscillation”, J. Math. Anal. Appl., Vol. 195, (1995), pp. 778-796. http://dx.doi.org/10.1006/jmaa.1995.1389 · Zbl 0847.34037
[12] V. Šeda: “Nonoscillatory solutions of differential equations with deviating argument”, Czech. Math. J., Vol. 36(111), (1986), pp. 93-107. · Zbl 0603.34064
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.